MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S1 RM; FIXED CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S1 RM; FIXED CEMENTED TIBIAL TRAY
Model Number 02.18.TF1.RM
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 may 2021: lot 170788: (b)(4) items manufactured and released on 05-apr-2017.Expiration date: 2022-03-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation: 1.5 years after primary uka the tibial component loosened and required revision.From the radiographs supplied, it seems that the medial proximal tibial bone lost density and became unable to sustain the baseplate, for unknown reasons.According to the surgeon's analysis, the baseplate could not be seated fully on cortical bone, particularly it did not reach the anterior tibial cortex.This is of course a good explanation, but the images we have available are not sufficient for us to confirm this hypothesis.We don't see any reason to suspect a faulty implant.
 
Event or Problem Description
Revision due to aseptic loosening of the tibial component 1 year and 4 months after primary.All devices were explanted and gmk sphere system was implanted.It may be that the anterior part of the tibial implant was not perfectly seated on the cortical bone.The patient has a rather high bmi.

Brand Name
MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S1 RM
Common Device Name
FIXED CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12058170
Report Number3005180920-2021-00507
Device Sequence Number14446957
Product Code HSX
UDI-Device Identifier07630030896705
UDI-Public07630030896705
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model Number02.18.TF1.RM
Device Catalogue Number02.18.TF1.RM
Device Lot Number170788
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR